Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Continuing HAART during Chemotherapy?
Mar 1, 2001

I will be receiving Chemotherapy and Radiation for Anal Cancer. I am currently on a Zerit, Epivir, Norvir and Saquinivir. Are there any potential drug interactions that you are aware of or can you guide me to a resource that may help me with obtaining this info? Also, in your opinion, should my cocktail change or stop during my cancer therapy?

Response from Dr. Dezube

You ask a very important question. In fact the issue of drug interactions between HAART and chemotherapy is currently the focus of a National Institute of Health (NIH) trial. The definitive answer will not be known for some time. So what should we do now? I personally keep just about all my patients on HAART (HIV drugs) while they are on chemotherapy. I tend to avoid AZT since chemotherapy and AZT typically do not mix well. The norvir should be okay so long as it is low dose Norvir (100 or 200 mg twice a day). Hopefully you're not on any more than this. Good luck with the chemotherapy and radiation. Many of my patients are long time survivors of this chemoradiation regimen.


Previous
Kaposi's sarcoma in a lymph node.
Next
I've completed chemotherapy and I'm scared

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement